Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 533, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 1, 2009, 10:44 PM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2009, 10:44 PM CDT (03:44 UTC)
- Expired
- Oct 1, 2009, 11:38 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 1, 10:24 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2755 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 15.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 8:48 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 1, 8:48 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 848 PM CDT THU OCT 1 2009 ...SOME SEVERE STORMS POSSIBLE ACROSS THE WEST TONIGHT... .UPDATE...THIS UPDATE WILL FOCUS ON THE CONVECTIVE POTENTIAL AND STRONG/SVR STORM RISK FOR THE REST OF TONIGHT INTO EARLY FRI. OVER THE PAST HOUR (00-01Z) THE CONVECTIVE CLUSTER TO OUR W/NW HAS INTENSIFIED AND BECOME MORE ORGANIZED AS SEVERAL CELL MERGERS HAVE OCCURRED. THIS ALSO HAS OCCURRED IN A VERY UNSTABLE AIRMASS WITH STRONG FORCING DRIVING IT. THE 00Z SHV RAOB WAS PRETTY SOLID WITH 3000 J/KG OF MLCAPE AND DECENT LOW LEVEL TO DEEP LAYER SHEAR. THE 0-1 KM SHEAR WAS 25KTS WITH 200 M2/S2 OF 0-1KM SRH. DEEP LAYER SHEAR WAS ALSO QUITE GOOD WITH 44KTS OF 0-6KM SHEAR. ALL THIS IS BEING DRIVEN BY A FAIRLY LARGE UPPER LOW WHICH HAS TAKEN ON A NEG TILT AND IS SPREADING STRONG ASCENT ACROSS THE ARKLATEX REGION WHICH SHOULD PUSH E OVER OUR AREA A BIT LATER TONIGHT. OVERALL...THINGS ARE PROGRESSING ON TRACK TO WHAT HAS BEEN TALKED ABOUT THE PAST FEW DAYS. THE MAIN ISSUE FOR OUR CWA IS INSTABILITY AND THE FACT THAT MOST OF THE UNSTABLE AIR LIES ON OUR WESTERN BOARDER AND JUST TO THE WEST OF THAT. GUID CONTINUES TO INDICATE THAT THERE WILL BE A SURGE OF HIGHER DEWPTS WHICH WILL RESULT IN A TONGUE OF 500-1000 J/KG OF MLCAPE JUST IN ADVANCE OF THE EVOLVING SQUALL LINE. THIS INSTABILITY AXIS IS PROGGED TO GET PINCHED OFF WHICH WILL RESULT IN PRETTY MEAGER MLCAPE VALUES FOR LOCATIONS ALONG AND E OF I-55. AS A RESULT...WILL CONTINUE TO SHOW THE BEST SVR STORM RISK OVER THE NW/W HALF. DAMAGING WINDS WILL BE THE PRIMARY THREAT BUT ENOUGH LOW LEVEL SHEAR WILL EXIST FOR A COUPLE TORNADOES IF SOME SORT OF MESO CAN GET GOING WITHIN A BOWING LINE SEGMENT. IF ANY HAIL WOULD BE POSSIBLE...IT WOULD BE ACROSS AREAS ALONG AND W OF THE MS RIVER AND BE SMALLER THAN NICKEL SIZE. AREAS ALONG AND E OF I-55 WILL HAVE LIMITED INSTABILITY AND I AM ONLY EXPECTING A FEW STRONG LINE SEGMENTS WITH SOME GUSTY WINDS TO 30-40 MPH. AS FOR TIMING...LOOKS LIKE THE NW 1/3RD WILL SEE ACTIVITY BETWEEN 10PM AND 2 AM...CENTRAL 1/3RD (TRACE CORRIDOR) BETWEEN 2-6 AM...THEN THE SE 1/3RD (I-59) BETWEEN 6-10 AM. THE WIDTH OF THE CONVECTIVE LINE SHOULD BE SIMILAR TO WHAT IT IS NOW IF NOT A TAD SMALLER. LOOK FOR SKIES TO CLEAR QUICKLY BEHIND THE LINE WITH QUIET CONDITIONS FOR THE MAJORITY OF FRI. AS FOR THE FORECAST ELEMENTS...I MADE SOME ADJ TO THE HOURLY TEMPS TO PATTERN THE FROPA/CONVECTIVE LINE PASSAGE. I ALSO HAD TO ADJ DEWPTS TO MATCH THAT. OUTSIDE THAT...ALL ELSE IS ON TRACK. I MAY MAKE SOME SMALL ADJ LATER TO MATCH CURRENT TRENDS. && .AVIATION...MAIN FOCUS FOR THIS TAF PERIOD IS TIMING THE CONVECTIVE LINE AND USING A 2-4 HR WINDOW TO FIT IN THE LOWER CONDITIONS AS THE LINE PUSHES THROUGH THE AREA. THERE MAY BE SOME PERIOD JUST AHEAD OF THE CONVECTIVE LINE WERE SOME MVFR CEILINGS DEVELOP AND I WILL COVER THAT MAINLY FOR SITES ALONG AND E/SE OF THE NATCHEZ TRACE. SFC WINDS SHOULD NOT BE TOO BAD...SE WINDS WILL BE 7-10KTS ACROSS THE DELTA REGION AHEAD OF THE LINE THEN SHIFT TO MORE OF A NW DIRECTION AFTER THE CONVECTION PASSES AND BE 5-10KTS. THE FURTHER E YOU ARE...WINDS WILL BE LIGHTER AHEAD AND BEHIND THE CONVECTIVE LINE. ANY STRONG/SVR STORMS SHOULD BE W OF I-55 WHERE THE GREATEST INSTABILITY WILL EXIST. THE INTENSITY OF THE LINE SHOULD WEAKEN AS IT MOVES E/SE BUT REMAIN INTACT AS IT DOES SO. LOOK FOR CLEAR SKIES TO QUICKLY DEVELOP BEHIND THE CONVECTIVE LINE WITH MVFR CONDITIONS PREVAILING ON FRI. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 77 48 81 / 86 44 0 5 MERIDIAN 62 77 46 81 / 54 76 0 5 VICKSBURG 59 78 48 81 / 96 32 0 5 HATTIESBURG 63 80 48 82 / 39 83 0 5 NATCHEZ 63 76 50 81 / 88 42 0 4 GREENVILLE 59 75 48 81 / 100 16 0 4 GREENWOOD 60 75 47 80 / 97 26 0 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Oct 1, 2:40 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT THU OCT 1 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-021945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 240 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS EVENING INTO THE EARLY MORNING HOURS FRIDAY AS A COLD FRONT AND BROKEN LINE OF THUNDERSTORMS SWEEP AROSS THE AREA. THE MAIN RISK WITH THESE STORMS WILL BE DAMAGING WINDS UP TO 65 MPH...ALTHOUGH LARGE HAIL AND A TORNADO OR TWO MAY ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL WILL LIKELY OCCUR BUT FLOODING ISSUES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT INTO THE EARLY MORNING HOURS FRIDAY. MSZ028>033-037>039-044>046-050>052-056>058-066-021945- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-JONES- 240 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE AFTER MIDNIGHT INTO THE MORNING HOURS. THESE THUNDERSTORMS WILL LIKELY BE IN A LINE ALONG AND AHEAD OF A COLD FRONT AS IT MOVES SOUTHEAST ACROSS THE AREA. THIS LINE IS EXPECTED TO BE DIMINISHING AS IT MOVES TO THE SOUTHEAST THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AFTER MIDNIGHT INTO FRIDAY MORNING. MSZ043-048-049-053>055-059>065-072>074-021945- MADISON MS-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION- LAMAR-FORREST- 240 PM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT INTO THE MORNING HOURS FRIDAY AS A COLD FRONT AND LINE OF THUNDERSTORMS SWEEP AROSS THE AREA. THE MAIN RISK WITH THESE STORMS WILL BE DAMAGING WINDS UP TO 60 MPH AND HAIL. LOCALLY HEAVY RAINFALL WILL LIKELY OCCUR BUT FLOODING ISSUES ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AFTER MIDNIGHT INTO FRIDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC/BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:45 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 57 min |
| Oct 2, 1:00 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 75 min |
| Oct 1, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 70 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.